How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kaushik Your Own Question
Dr. Kaushik
Dr. Kaushik, Psychiatrist
Category: Mental Health
Satisfied Customers: 4487
Experience:  MD Psychiatry
Type Your Mental Health Question Here...
Dr. Kaushik is online now
A new question is answered every 9 seconds

Husband has recently started taking Lexapro (3 days) he also

Customer Question

Husband has recently started taking Lexapro (3 days) he also takes litium, seroquel, thyroid medicine. In the last 24 hours he has become confused, tried, and not himself. Is this a drug reaction, and how long will it stay in his system?
Submitted: 7 years ago.
Category: Mental Health
Expert:  Dr. Kaushik replied 7 years ago.

Hi there,


PLease tell me since when your husband has been taking lithium and what is the dose?

Customer: replied 7 years ago.
He has been taking it for about 15 years the dose is two tablets by mouth twice daily , 300 mg tablets.
Expert:  Dr. Kaushik replied 7 years ago.

Hi there,


Since when he has been on quitiapine(seroquel) , and what dose?


what is the dose and timing of Escitalopram(lexapro), that he is taking?


Do you mean to say he has become confused, tired, and not himself ?


Does he have become extremely restless ,getting up every now and then and moving around in the house even at night?


Also are there any kind of weird hand movements which he is making or has his walk become unsteady, sloppy, lately?



Customer: replied 7 years ago.

He has been taking seroquel fo about one year, he isnt consistent in taking it- he usually takes it at night time one table, I dont know the dose of seroquel. The lexapro is 10 mg tablets, twice a day. He is extremely restless and will get out of bed for no apparrent reason, walk around the room and get back in bed. He puts his thumbs tucked under his fingers and holds them up near his middle. He is also very confused.

Expert:  Dr. Kaushik replied 7 years ago.

Well , to me it seems like he is suffering from Extrapyramidal side effects of quitiapine (seroquel) , but you did not mention the dose as you are not aware of it. Nevertheless, it is most likely that , the symptoms which you have mentioned suggest of extrapyramidal side effects.


The second possibility could be lithium toxicity, or difficulty in adjustment to lexapro.


So, i would sugest a few things you should do.


1) Go to the doctor who has started him on seroquel and ask him to carry out a thorough clinical examination and rule out Extrapyramidal side effect of seroql. If it is infact Extrapyramidal side effect then seroquel needs to be discontinued at once and a new anti psychotic will be started.


2) Carry out serum lithium test on your husband in a patho lab, and this will rule out any lithium toxicity.


3) Unless , these 2 possibilities are not ruled out , you may continue with lexapro.




Related Mental Health Questions